ANGIODYNAMICS, INC SMART PORT CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Model Number |
CT80STPD |
| Medical Device Problem Code |
Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The customer's reported complaint description of port leaked could not be confirmed since no port/catheter complaint sample was returned for evaluation.Without receiving product for evaluation, a definitive root cause for this event could not be determined.Device history record review of the packaging, assembly and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Labeling review: the instructions for use which is supplied to the user with this port device, contains the following statements: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.- assure tight connection between port chamber and catheter.- only use non-coring needles to access the port membrane.The non-coring needle tip is integral to prevent damage of the membrane.- palpate the port and port septum then access the silicone membrane with the non-coring needle at a 90 degree angle.- puncture skin directly over septum and gently advance needle through septum until it contacts bottom of portal chamber.Do not apply excessive force once the needle contacts the port floor.- prior to injection or infusion, aspirate to ensure a brisk blood return.If blood return is not realized, see troubleshooting the smart port ct implantable ports catheter obstruction.Caution: avoid piercing catheter with suture needle.Potential complications: use of an angiodynamics port system involves potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: these complications are well documented in literature and should be considered when a venous access device is utilized.Catheter disconnection or migration drug extravasation (leakage) hematoma.Implantation of attachable catheter (venous/vascular): trim proximal end of catheter and advance through subcutaneous tunnel to the port pocket.Attach catheter to the port body.Blue strain relief mechanism: slide the blue strain relief mechanism over the end of the catheter.The tapered end of the blue strain relief mechanism should point away from the proximal end of the catheter.For optimal results, the proximal end of the catheter should be dry.Slide the trimmed end of the catheter tip onto the stem until the catheter is flush with the stem flanges.Slide the strain relief mechanism over the catheter and onto the stem until it contacts the port body.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
Event or Problem Description
On (b)(6) 2020, plaintiff underwent placement of an implantable vascular access device at (b)(6) hospital, where he was implanted with an angiodynanmics smartport port, ref # upn h787ctb05stpo0, lot #.5612502.Defendant manufactured, sold, and/or distributed the smartport to plaintiff, through his doctors, to be used for delivery of drug therapies.The device malfunctioned, and on (b)(6) 2020, plaintiff underwent surgery to remove the smartport.The port was found to have leaked in the left subclavian position.As a result of having the smartport implanted, plaintiff has, allegedly, experienced significant mental and physical pain and suffering, has sustained permanent injury, permanent and substantial physical deformity, has undergone and will undergo corrective surgery or surgeries, has suffered financial or economic loss, including, but not limited to, obligations for medical services and expenses, and present and future lost wages.